Alert archive / Idaho / Wind Advisories in 2025

Wind Advisory 4, NWS Pocatello, ID

February 6, 202513 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Feb 6, 2025, 1:52 AM MST for 13 counties in Idaho. It took effect at Feb 7, 2025, 5:00 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 1:52 AM MST (08:52 UTC)
In effect from
Feb 7, 2025, 5:00 AM MST
Expired
Feb 7, 2025, 8:34 PM MST
In force
16 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS75 KPIH 060852
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
152 AM MST Thu Feb 6 2025

IDZ051>057-062200-
/O.NEW.KPIH.WI.Y.0004.250207T1200Z-250208T0600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-
Including the cities of Mud Lake, Rexburg, Shelley, Rockland, St.
Anthony, Holbrook, Carey, Fort Hall, American Falls, Pocatello,
Almo, Albion, Shoshone, INL, Richfield, Oakley, Rupert, Idaho
Falls, Heyburn, Blackfoot, Craters of the Moon NM, Malta, and
Burley
152 AM MST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Lower Snake River Plain, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...From 5 AM to 11 PM MST Friday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

13
4 follow-up statements
487 
WWUS75 KPIH 062033
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
133 PM MST Thu Feb 6 2025

IDZ051>057-071215-
/O.CON.KPIH.WI.Y.0004.250207T1200Z-250208T0600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-
Including the cities of Holbrook, St. Anthony, INL, Blackfoot,
Mud Lake, Idaho Falls, Rexburg, Fort Hall, Carey, Heyburn, Almo,
Oakley, Rockland, Shelley, Burley, Albion, Richfield, Malta,
Craters of the Moon NM, American Falls, Rupert, Shoshone, and
Pocatello
133 PM MST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Lower Snake River Plain, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...From 5 AM to 11 PM MST Friday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

AM
390 
WWUS75 KPIH 070907
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
207 AM MST Fri Feb 7 2025

IDZ051>057-072200-
/O.CON.KPIH.WI.Y.0004.250207T1200Z-250208T0600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-
Including the cities of Fort Hall, Blackfoot, Carey, Oakley,
Rockland, American Falls, Pocatello, Malta, Shoshone, Craters of
the Moon NM, Burley, Mud Lake, Richfield, Rexburg, Albion,
Holbrook, Almo, INL, Rupert, Idaho Falls, Heyburn, Shelley, and
St. Anthony
207 AM MST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Lower Snake River Plain, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

13
585 
WWUS75 KPIH 072007
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
107 PM MST Fri Feb 7 2025

IDZ051>057-080600-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-250208T0600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-
Including the cities of Heyburn, Rupert, Burley, Richfield,
Blackfoot, Shoshone, St. Anthony, Idaho Falls, Albion, Rexburg,
Malta, Rockland, Pocatello, INL, Craters of the Moon NM,
Holbrook, American Falls, Carey, Fort Hall, Shelley, Almo,
Oakley, and Mud Lake
107 PM MST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Lower Snake River Plain, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

AM
514 
WWUS75 KPIH 080334
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
834 PM MST Fri Feb 7 2025

IDZ051>057-080445-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-250208T0600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-
Including the cities of American Falls, Fort Hall, Mud Lake,
Burley, Carey, St. Anthony, Oakley, Almo, Malta, Shelley, Craters
of the Moon NM, Holbrook, Heyburn, Blackfoot, Pocatello, Rexburg,
Rockland, Shoshone, Richfield, Albion, INL, Rupert, and Idaho
Falls
834 PM MST Fri Feb 7 2025

...WIND ADVISORY IS CANCELLED...

Winds have dropped off across the area. Almost all wind gusts are 
under 40 mph across the area and continue to drop off.

$$

Visit weather.gov/pocatello for more information.

Wyatt

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 5, 1:35 PM MST, 12 hours 17 minutes earlier.

Area forecast discussion, Feb 5, 1:35 PM MST, 12 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
135 PM MST Wed Feb 5 2025

.SHORT TERM...Rest of Today through Thursday Night.
The cold front is through eastern Idaho and so is most of the
precipitation. However, the wind remains and we are still seeing
widespread wind gusts of 45 to 65 mph, so Wind Advisory remains in
place for parts of the eastern Magic Valley, Snake River Plain, and
Teton Valley until 8 PM this evening. The more organized push of
moisture came through with the cold front this morning, but we
continue to so see some showery activity on radar this afternoon
in parts of the South Hills, Central Mountains, and Eastern
Highlands. It's no surprise we're a bit cooler behind the front
this afternoon. So, highs won't be in the 50s today, but we'll
still remain a bit above "normal" for this time of the year with
highs ranging from the upper 30s in the upper Snake River Plain to
low and mid 40s in the eastern Magic Valley and lower Snake River
Plain. This lull in activity will be short-lived with some light
snow showers continuing on and off overnight up in the Sawtooths,
but the rest of us will be mostly dry tonight and through at least
the first half of Thursday. As a low moves onshore in the PNW
late Thursday into Friday it will bring more snow, wind, and rain
back to the area. More on that below... AMM

.LONG TERM...Friday through Wednesday.
A fast moving, but potent storm impacts central and eastern Idaho
on Friday. We should see mostly snow Friday morning, with a
rain/snow mix for any lingering precipitation later Friday below
mainly 6000ft. We are also looking for another breezy day, with
some blowing/drifting expected at higher elevations. Warmer
temperatures though in previous days and on Friday should help
mitigate that a bit. The latest snowfall forecast 3" or less up
and down most of the Snake Plain and Magic Valley. Similar
conditions are forecast for the valleys south of the Snake Plain
and Magic Valley, as well as the Challis, Pahsimeroi and Lost
River Valleys. 3-6" is possible across the Shoshone Lava Beds and
Craters and valleys of the eastern and southeast highlands. Higher
valley and mountain snow totals generally are 6-12" with locally
higher amounts. We MAY need headlines for portions of the eastern
highlands, Bear River Range, Wood River Valley, and the
Sawtooths/surrounding mountains. We will likely see some more
fluctuations with those totals in the next 24 hours. With overall
low pressure developing and us sitting in solid northwest flow,
expect a return to colder temperatures for the weekend and beyond.
Highs will struggle to get above freezing. There is a low to
moderate chance of getting above 32 during that stretch from
Pocatello westward and south toward the Utah border.
Keyes

&&

.AVIATION...18Z Wednesday to 18Z Thursday.
Showers continue to dwindle this afternoon, although
some will remain around Driggs and in the central mountains
overnight. The bigger story is the stronger winds that will last
through early evening. Gusts at PIH, IDA, BYI, and to some extent at
DIJ will remain 35-45kts until then before rapidly dropping off.
While we expect some scattered to broken mid and lower clouds, we
are NOT expecting any issues with MVFR/IFR conditions at the moment.
The chance for precipitation becomes more widespread late Thursday
afternoon onward.
Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM MST this evening for IDZ052>057-065.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:51 AM MSTWinter Weather AdvisoryPIHBear Lake, Blaine, Bonneville, Butte, Caribou, Clark and 5 more43 hr

Nearby

Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.